MAUDE Adverse Event Report: SYNCARDIA SYSTEMS, LLC SYNCARDIA COMPANION 2 DRIVER; EXTERNAL PNEUMATIC DRIVER

SYNCARDIA SYSTEMS, LLC SYNCARDIA COMPANION 2 DRIVER; EXTERNAL PNEUMATIC DRIVER
Catalog Number P/N 397002-001
Medical Device Problem Code Audible Prompt/Feedback Problem (4020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
Per distributor, after system checkout device displayed message, vacuum malfunction.Device not in patient use at time of complaint.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device history record (dhr) review confirmed that companion 2 driver s/n (b)(6) was serviced and passed all functional testing prior to being released to finished goods.Alarm history and patient data file review found a system malfunction alarm and left and right vacuum incorrect alarms.Visual inspection of internal and external components found no abnormalities.Driver passed all areas of functional testing for acceptance at incoming inspection under normotensive settings.Additional testing included setting the driver to the same vacuum settings reported in the initial complaint.Both system malfunction and vacuum incorrect alarms annunciated immediately at customer's settings.Based on historical investigations, a known functional pressure sensor board was installed and the driver ran at the customer settings for an hour.Alarms could not be reproduced with the replacement part.Failure investigation for this complaint confirmed the reported issue from alarm data review.The customer complaint was replicated during functional testing at patient's reported settings; the root cause of the reported alarms was determined to be a nonconforming pressure sensor board.Failure investigation identified no other test failures or damage that could have contributed to the reported event.Device was not in patient use at time of complaint.This issue will be monitored and trended as part of the customer complaint process.Syncardia has completed its evaluation and is closing this file.If new or additional information is received in the future, syncardia will file a follow-up mdr.

Brand Name
SYNCARDIA COMPANION 2 DRIVER
Common Device Name
EXTERNAL PNEUMATIC DRIVER
Manufacturer (Section D)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer (Section G)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer Contact
michael larsen
1992 e silverlake road
tucson, AZ 85713
5205451234
MDR Report Key20049380
Report Number3003761017-2024-00101
Device Sequence Number7896594
Product Code LOZ
UDI-Device Identifier00858000003107
UDI-Public(01)00858000003107
Combination Product (Y/N)N
PMA/510(K) Number
P030011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberP/N 397002-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer08/19/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown